A 45-year-old man initially presented with vertigo that resolved with low-dose oral prednisone. Three months later, he developed vertigo, binocular diplopia, dysarthria, dysphagia, and tinnitus. He reported difficulties opening his jaw, consistent with trismus (Video), and 18- to 23-kg weight loss over 6 months (body mass index [calculated as weight in kilograms divided by height in meters squared] of 23). Examination revealed dysarthria, spontaneous vertical nystagmus, bilateral ptosis, facial weakness, facial sensory deficits, trismus, and gait instability.
Identify all potential conflicts of interest that might be relevant to your comment.
Conflicts of interest comprise financial interests, activities, and relationships within the past 3 years including but not limited to employment, affiliation, grants or funding, consultancies, honoraria or payment, speaker's bureaus, stock ownership or options, expert testimony, royalties, donation of medical equipment, or patents planned, pending, or issued.
Err on the side of full disclosure.
If you have no conflicts of interest, check "No potential conflicts of interest" in the box below. The information will be posted with your response.
Not all submitted comments are published. Please see our commenting policy for details.
Devine MF, Gay PC, Dubey D. Ondine’s Curse and Trismus in Association With Kelch-like Protein-11 Autoimmunity. JAMA Neurol. 2021;78(8):1016–1017. doi:10.1001/jamaneurol.2021.1557
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: